Muscle relaxants and depression? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 10-28-2010, 12:14 AM   #1 (permalink)
 
Under17's Avatar
 
Status: SAS Member
Join Date: May 2010
Age: 25
Posts: 808



Default Muscle relaxants and depression?

My doctor has me on a muscle relaxant and I've been feeling more suicidal lately than I have in years. Can these things cause depression or worsen it (in my case I already have severe depression)? The most it says under side effects is that it can cause irritability, which it definitely has. Funny thing is, it has helped my SA, almost as much as a benzo.

I'm supposed to take it for an entire month, and I had to drop $200 on it which makes it even worse.
Under17 is offline   Reply With Quote
Old 10-28-2010, 12:29 AM   #2 (permalink)
 
Under17's Avatar
 
Status: SAS Member
Join Date: May 2010
Age: 25
Posts: 808



Default

http://en.wikipedia.org/wiki/Metaxalone

(I purposely did not include at first in case this medication in particular cannot be pointed towards depression, I would rather be able to point my finger towards the medication in some way)
Under17 is offline   Reply With Quote
Old 10-28-2010, 01:31 AM   #3 (permalink)
 
Under17's Avatar
 
Status: SAS Member
Join Date: May 2010
Age: 25
Posts: 808



Default

Quote:
Originally Posted by Guide 4 Dummies View Post
It could be anything. I wouldn't take a med without knowing the mechanism of action.
Ah christ, I didn't even know that was possible.

Quote:
Originally Posted by Guide 4 Dummies View Post
I would get a different muscle relaxant.
It doesn't really seem to be helping with anything, I'm just taking it more or less so I can truthfully tell the doctor it didn't work.

So I wonder, does this mean this drug could cause a withdrawal? I have to take it for 30 days but it says on the pharmacy pamphlet that it should only be used for 3-4 days. I don't think I like the idea of going through withdrawal from this (which feels so much like klonopin) and the real klonopin at the same time.
Under17 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Muscle Tone or Muscle Mass? somewhere in between? anon123 Health 14 09-28-2010 12:13 PM
How do I lose muscle? Jenikyula gone mad Health 9 05-30-2010 06:22 PM
How do I lose muscle? Jenikyula gone mad Nutrition, Supplements and Exercise 6 03-11-2010 07:31 PM
muscle soreness ChadsWick1234 Health 17 01-26-2010 03:11 PM
Considering muscle relaxants in place of benzos. X33 Medication 10 08-13-2008 10:58 PM

All times are GMT -7. The time now is 05:32 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.